You need JavaScript to view this

Chaotic behaviour of a pendulum with variable length

Journal Article:

Abstract

The Melnikov function for the prediction of Smale horseshoe chaos is applied to a driven damped pendulum with variable length. Depending on the parameters, it is shown that this dynamical system undertakes heteroclinic bifurcations which are the source of the unstable chaotic motion. The analytical results are illustrated by new numerical simulations. Furthermore, using the averaging theorem, the stability of the subharmonics is studied.
Publication Date:
Aug 01, 1987
Product Type:
Journal Article
Reference Number:
AIX-19-056218; EDB-88-109898
Resource Relation:
Journal Name: Nuovo Cimento B; (Italy); Journal Volume: 100:2
Subject:
71 CLASSICAL AND QUANTUM MECHANICS, GENERAL PHYSICS; DYNAMICS; PERTURBATION THEORY; MOTION; SIMULATION; STABILITY; MECHANICS; 657000* - Theoretical & Mathematical Physics
OSTI ID:
5120239
Research Organizations:
Danmarks Tekniske Hoejskole, Lyngby
Country of Origin:
Italy
Language:
English
Other Identifying Numbers:
Journal ID: CODEN: NCIBA
Submitting Site:
INIS
Size:
Pages: 229-250
Announcement Date:

Journal Article:

Citation Formats

Bartuccelli, M, Christiansen, P L, Muto, V, Soerensen, M P, and Pedersen, N F. Chaotic behaviour of a pendulum with variable length. Italy: N. p., 1987. Web.
Bartuccelli, M, Christiansen, P L, Muto, V, Soerensen, M P, & Pedersen, N F. Chaotic behaviour of a pendulum with variable length. Italy.
Bartuccelli, M, Christiansen, P L, Muto, V, Soerensen, M P, and Pedersen, N F. 1987. "Chaotic behaviour of a pendulum with variable length." Italy.
@misc{etde_5120239,
title = {Chaotic behaviour of a pendulum with variable length}
author = {Bartuccelli, M, Christiansen, P L, Muto, V, Soerensen, M P, and Pedersen, N F}
abstractNote = {The Melnikov function for the prediction of Smale horseshoe chaos is applied to a driven damped pendulum with variable length. Depending on the parameters, it is shown that this dynamical system undertakes heteroclinic bifurcations which are the source of the unstable chaotic motion. The analytical results are illustrated by new numerical simulations. Furthermore, using the averaging theorem, the stability of the subharmonics is studied.}
journal = {Nuovo Cimento B; (Italy)}
volume = {100:2}
journal type = {AC}
place = {Italy}
year = {1987}
month = {Aug}
}